Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Oncological Medicine
Volume 2016, Article ID 2408269, 3 pages
http://dx.doi.org/10.1155/2016/2408269
Case Report

Capecitabine Induced Multifocal Leukoencephalopathy: Do We Have Always to Switch off the Chemotherapy?

1st Department of Neurology, National and Kapodistrian University of Athens Medical School, Eginition Hospital, 74 Vasilissis Sophias Avenue, 11528 Athens, Greece

Received 2 September 2015; Revised 6 January 2016; Accepted 12 January 2016

Academic Editor: Raffaele Palmirotta

Copyright © 2016 Anastasia Bougea et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Capecitabine is a well tolerated and safe 5-fluorouracil agent for adjuvant, neoadjuvant chemotherapy or metastatic cases. Neurological side effects require discontinuation of chemotherapy. We report this unique case of a 50-year-old female, who presented an isolated episode of dysarthria and ataxia under bevacizumab, capecitabine, and oxaliplatin treatment due to reversible multifocal leukoencephalopathy that did not recur after readministration of chemotherapy.